Back to Ask the Diabetes Team Ask the Diabetes Team

From Rockledge, Florida, USA:

My nine year old daughter was diagnosed in December 2003 with type 1. We are on a combination treatment of insulin two times per day. I have been having to give her extra shots of NovoLog, two to three times per day for almost the entire time. She also complains constantly of stomach aches and leg pain and her strength has not come back yet. I am told by the staff that the leg pain is probably just growing pains and the stomach aches have nothing to do with type 1, and to take vitamins for energy. I think the constant daily yo-yo blood sugars are exhausting her. I know it takes time to get the blood sugars under control, but how long do we continue like this?


It can take quite a while to settle into the routine of diabetes and get the right eating/insulin regimen sorted out. However, your daughter may possibly have other health problems, such as celiac disease, which you should ask her diabetes doctor about. So-called "growing pains" are extremely common. I have no idea what they are due to, but many children go through a phase of having painful legs, mainly at night, with no obvious signs of inflammation or swelling. Needless to say, these symptoms resolve but you should seek reassurance about them.


Original posting 22 Mar 2004
Posted to Aches and Pains and Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.